MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of returned glucocard expression meter (el469029) reported are the functional test and venous blood test.Results of both test are acceptable.
 
Event or Problem Description
Patient's brother-in-law (b)(6) is calling regarding patient who is receiving emergency medical treatment at time of call.Brother-in-law heard noise in his bedroom, roommate went in and patient was not responsive.Caller is stating meter has given him false readings.Ambulance was called and patient's blood sugar was reading 20 with ambulance meter.Ambulance personnel gave customer orange juice and advised family members to give him something to eat.The patient was not taken to the hospital.The emergency personnel advised family members to call for a new meter.Patient was taking a blood test with his expression meter and it read 61.It was verified with caller that patient is using correct technique applying the blood.Advised caller to have patient test again with same hand, different finger so we can check for a variance.Patient is having a hard time getting blood and family members are advising him to squeeze his finger.Advised against squeezing finger to provide more blood but family member was not taking advice.Caller is now testing patient with his meter and refusing to do another test with the patient's expression meter saying it is defective and to send another one for replacement.Caller performed a test with his own meter, and it read at 95.Patient is now feeling better.Patient was unaware if any symptoms occurred before he became unresponsive; he does not remember anything but going to his room after breakfast to watch tv.The caller does not know if the patient was having symptoms as he was in his room unsupervised.Caller was able to access memory and his last reading before the incident was 107 at 3:56 pm which he stated was right before the incident.It is unknown if patient washed his hands before this reading, but caller states he usually does.Caller states he uses new lancets for every test.Replaced meter, strips and sent return label.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
MDR Report Key9760789
Report Number9616936-2020-00001
Device Sequence Number713443
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2020
Report Date (Section F) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/18/2020
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1812012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/19/2020
Device Age1 YR
Event Location Other
Date Report to Manufacturer02/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age80 YR
Patient Weight99
Date Report Sent to FDA02/07/2020